Diabetes and Chills

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Symptoms

Diabetes Symptoms Are you worried you are a diabetic? Are you diabetic and concerned about any new or different symptoms? Are you looking for a diabetes test? Please feel free to post your questions, concerns or related information in our Diabetes Symptoms section. See if any other members are going through the same issues or have already been through them and can offer you some valuable experience and advice.


Diabetes and Chills


Closed Thread
 
Shared Thread Thread Tools
Old 03-15-2010, 02:52   #1
lco
Junior Member
 
Join Date: Mar 2010
Posts: 2


Default Diabetes and Chills

Hello,

My husband is 44, and was diagnosed with Type 2 diabetes about 9 years ago. He's struggled to keep his blood sugar at a normal level, especially over the past year. He's currently taking metformin (his doctor just increased it to 3 times a day), Zocor, and Altace. Over the past few months, he's been cold most of the time at home, and sometimes has chills. Granted, we're just coming out of winter here in the Cleveland area, but my kids and I feel comfortably warm in our house. I am wondering if he could be having a problem with poor blood circulation, which could be causing him to feel cold? He's also having problems with maintaining erections, and sometimes he complains of pain in his feet, which also lead me to wonder about the blood circulation. Any one have any experience with this? Any advice would be appreciated. Thanks in advance.

lco is offline  
Old 03-15-2010, 04:07   #2
Moderator
 
Join Date: Dec 2009
Posts: 19,558

Member Type
Type 2
Diagnosed in 2009

16101 likes received
22495 likes given
Default

Welcome, lco. Could you give us an idea of what his blood sugar levels have been? Does he eat a low carb diet? What is his exercise regimen?

Running high all the time can cause symptoms like this, and it's certainly something to discuss with his doctor. Blood pressure meds can cause ED, and you could also ask the doctor about checking his testosterone . . . diabetes can play havoc with hormone levels too.

Thank you for joining us, and take care,


__________________

View Shanny's full Diabetes Forum profile here.
Shanny is online now  
Old 03-15-2010, 05:17   #3
lco
Junior Member
 
Join Date: Mar 2010
Posts: 2


Default RE: Diabetes and Chills

Hi Shanny,

Thanks for the response. I'll have to ask my husband what his numbers are. He's told me, but I don't remember off hand. As far as his diet, he hasn't always been that great at watching what he eats. He's gotten much better about it in the past 2-3 years - no non-diet pop, rarely any sweets, and less snacking. He was pretty overweight when he was diagnosed with diabetes, but over the past couple of years, his weight has come down, and he's just about a normal weight now. He's not on a low-carb diet per se, but he eats a lot more meat and protein than I do (not a whole lot of grains or carbs). Then again, he's always been that way - maybe it's a guy thing.

Lately though, he's been complaining of a lack of appetite, and says he just doesn't get hungry as often as he used to. I've suggested that he probably needs to eat on a regular schedule to keep his blood sugar regulated, but he says he's just doesn't have a "taste" for anything, if that makes sense. He'll eat a very light breakfast, not much of anything for lunch, and not a whole lot for dinner either. Not sure what would be causing the appetite changes, either.

As far as exercise goes, I know that's something both of us need to work on. He's been laid off from his job for a year, and is depressed over it, and finds it hard to get motivated to do anything.

Oh, the doctor did check his testosterone, and I believe the results came back fine.


[quote=Shanny;9184]Welcome, lco. Could you give us an idea of what his blood sugar levels have been? Does he eat a low carb diet? What is his exercise regimen?

Running high all the time can cause symptoms like this, and it's certainly something to discuss with his doctor. Blood pressure meds can cause ED, and you could also ask the doctor about checking his testosterone . . . diabetes can play havoc with hormone levels too.

Thank you for joining us, and take care,

lco is offline  
Closed Thread

Tags
blood circulation, chills, cold

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 07:12.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO